Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 7, 2016, 11:51 PM CST for Andrews County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2016, 11:51 PM CST (05:51 UTC)
- Expired
- Mar 8, 2016, 12:30 AM CST
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WUUS54 KMAF 080551
SVRMAF
TXC003-080630-
/O.NEW.KMAF.SV.W.0001.160308T0551Z-160308T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 PM CST MON MAR 7 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDREWS COUNTY IN WESTERN TEXAS...
* UNTIL 1230 AM CST
* AT 1151 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ANDREWS...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANDREWS...ANDREWS COUNTY AIRPORT AND FLOREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN MIDLAND .
&&
LAT...LON 3212 10254 3226 10279 3251 10258 3251 10222
3233 10222
TIME...MOT...LOC 0551Z 212DEG 28KT 3227 10252
$$
441 follow-up statement
814
WWUS54 KMAF 080611
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 AM CST TUE MAR 8 2016
TXC003-080630-
/O.CON.KMAF.SV.W.0001.000000T0000Z-160308T0630Z/
ANDREWS TX-
1211 AM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHEASTERN ANDREWS COUNTY...
AT 1211 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ANDREWS COUNTY AIRPORT...OR 9 MILES NORTHEAST OF ANDREWS...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDREWS AND ANDREWS COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND .
&&
LAT...LON 3228 10244 3236 10259 3251 10258 3251 10222
3233 10222
TIME...MOT...LOC 0611Z 212DEG 28KT 3240 10242
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 9:29 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 7, 9:29 PM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 929 PM CST MON MAR 7 2016 DISCUSSION... See 06Z Aviation Discussion below. Also, sfc obs show critical fire wx conditions have ended, so we'll clean up grids/products to remove the RFW. Updates out shortly. AVIATION... Latest sfc obs show dryline slow to retreat this evening, and at 03Z extended from KSNK-KMAF-K6R6. Convective initiation is forecast along this feature sometime over the next few hours, although high- res models differ as to when and where. Thus, we'll insert a mention in the TAFs as necessary...most likely just at KMAF. KMAF still looks to be the problem child overnight w/regards to cigs, as it is east of the dryline. Latest buffer soundings suggest a few hours of MVFR around sunrise, but quickly scattering out to VFR by mid-morning. Convective temps look to be reached Tuesday afternoon, spawning a widespread cu field across the region, w/bases ranging from 3.5 kt agl in the east to 9 kft agl west. PREV DISCUSSION... /issued 228 PM CST MON MAR 7 2016/ UPDATE... Storms developing over Pecos Co. DISCUSSION... Already have first period pops so forecast does not need to be updated... however had to update discussion for timing of initial convection. Will have to see if storms continue or die out for a few hours before redevelopment. PREV DISCUSSION... /issued 130 PM CST MON MAR 7 2016/ DISCUSSION... Upper ridge over the area being displaced by a shortwave trough rolling across the Rockies today and a stronger trough digging down the West Coast. By this evening this stronger trough will develop into a closed low over Srn CA and start to roll along the US/Mex border. This low will bring a chance of storms to the area beginning tonight. There will be brief ridging behind this low but an interesting feature in the extended is some models showing another cut off low coming off the Pacific and arriving in the area by next weekend so something else to watch. The best chance of storms tonight will be for the Eastern Permian Basin and Lower Trans Pecos with storms possibly extending back as far west as Lovington and Pecos. Some of these storms may be severe with large hail and damaging wind the main concerns... at this time tornado risk looks limited. A surface trough with a west wind has helped sharpen up a dryline that has been pushed to the eastern edge of the area by 19z. Good low level moisture in the east with dewpts in the 50s to lower 60s being pushed east this afternoon while dewpts have fallen into the teens across the west. However this dryline will retreat west tonight and be the focus for storm development as upper support arrives. Greatest qpf over the eastern half of the area. Thunderstorm chances will continue areawide Tuesday but the severe risk should shift east of the area. As far as rain chances Wednesday and Thursday looking the best as the upper low wanders east across TX. Expect warm temperatures again tonight due to the cloud cover. Temperatures will be above normal again Tuesday but a cold front that moves into the area Wednesday and good rain chances will keep temps on the cool side Wednesday and Thursday. Temps warm by the weekend. FIRE WEATHER... Red Flag conditions are developing in the Guadalupe Mountains early this afternoon despite considerable high cloudiness. Expecting these conditions to also develop further east across the southeast New Mexico Plains and the Van Horn Highway 54 Corridor shortly as clouds thin some and a dryline surges toward the eastern Permian Basin by this evening. Across the remainder of west Texas this afternoon low rh/s and 20 foot southwest winds of 15 to 20 mph will result in near critical fire weather conditions. The dryline will push back west tonight into the western Permian Basin with thunderstorms possibly developing along it. Some of the storms could be severe with large hail and damaging winds over the Permian Basin. Due to dry fuels fire starts from lightning strikes could occur. Rh recovery tonight is expected to be mainly poor to fair west of the Pecos River and good to excellent east. A strong upper level storm system will approach the region Tuesday, then move over the area Wednesday. On Tuesday afternoon portions of the southeast New Mexico Plains, Upper Trans Pecos and Marfa Plateau could still have minimum afternoon near 15 percent. However, 20 foot winds are expected to remain below 20 mph, preventing critical fire weather conditions from developing. Fire weather concerns will become low by Wednesday through Friday as temperatures cool to below normal values and the chance for rain increases significantly. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 51 75 45 59 / 70 30 30 60 Carlsbad 42 67 42 59 / 0 20 20 40 Dryden 56 77 47 64 / 30 20 40 50 Fort Stockton 50 72 44 59 / 20 20 30 50 Guadalupe Pass 45 60 39 54 / 10 20 20 30 Hobbs 43 68 40 56 / 10 20 20 50 Marfa 36 63 34 53 / 0 20 20 40 Midland Intl Airport 50 74 43 58 / 60 20 30 60 Odessa 50 73 42 59 / 50 20 30 50 Wink 44 73 42 59 / 20 20 20 50 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/80/44
Hazardous weather outlook, Mar 7, 9:36 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 936 PM CST MON MAR 7 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 936 PM CST MON MAR 7 2016 /836 PM MST MON MAR 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER THE PERMIAN BASIN AND LOWER TRANS PECOS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM NEAR SEMINOLE TO MONAHANS TO THE EASTERN BIG BEND. LARGE HAIL...DAMAGING WIND...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS. IN ADDITION...LIGHTNING STRIKES COULD SPARK FIRES DUE TO THE RECENT DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE TRANS PECOS...STOCKTON PLATEAU...AND BIG BEND REGION TUESDAY AFTERNOON. RAIN CHANCES WILL INCREASE WEDNESDAY AND THURSDAY. SEVERE STORMS DO NOT APPEAR LIKELY. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVERNIGHT EAST OF A SEMINOLE TO FORT STOCKTON LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, Mar 7, 6:18 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
618 PM CST MON MAR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL IRAAN 30.91N 101.90W
03/07/2016 E0.88 INCH PECOS TX SOCIAL MEDIA
PICTURES POSTED ON FACEBOOK.
&&
CMRSpecial weather statement, Mar 7, 7:56 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 756 PM CST MON MAR 7 2016 TXZ070-080245- REAGAN TX- 756 PM CST MON MAR 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAGAN COUNTY UNTIL 845 PM CST... AT 755 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BEST...OR 11 MILES WEST OF BIG LAKE...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3114 10163 3118 10174 3157 10173 3145 10134 TIME...MOT...LOC 0155Z 200DEG 26KT 3123 10165 44
Special weather statement, Mar 7, 11:24 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1124 PM CST MON MAR 7 2016 TXZ050-060-061-080615- WINKLER TX-ANDREWS TX-ECTOR TX- 1124 PM CST MON MAR 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINKLER... SOUTHEASTERN ANDREWS AND NORTHWESTERN ECTOR COUNTIES UNTIL 1215 AM CST... AT 1123 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GOLDSMITH...OR 15 MILES SOUTHWEST OF ANDREWS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDREWS...GOLDSMITH AND ANDREWS COUNTY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3194 10269 3204 10282 3239 10259 3216 10226 TIME...MOT...LOC 0523Z 218DEG 23KT 3211 10265 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:56 PM CST | Special Weather Statement | MAF | Reagan | 49 min |
| Mar 7, 11:24 PM CST | Special Weather Statement | MAF | Andrews | 51 min |
| Mar 8, 12:32 AM CST | Special Weather Statement | MAF | Dawson | 43 min |
| Mar 8, 3:41 AM CST | Special Weather Statement | MAF | Scurry | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.